Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 1, NWS Amarillo, TX

March 25, 201520 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Mar 25, 2015, 3:46 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 25, 2015, 4:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2015, 3:46 AM CDT (08:46 UTC)
In effect from
Mar 25, 2015, 4:00 PM CDT
Expired
Mar 25, 2015, 11:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3366 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS74 KAMA 250846
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
346 AM CDT WED MAR 25 2015

TXZ005-009>020-251700-
/O.NEW.KAMA.WI.Y.0001.150325T2100Z-150326T0500Z/
LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
346 AM CDT WED MAR 25 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT. 

* EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE
  EXPECTED ACROSS SOUTHERN AND EASTERN PORTIONS OF THE TEXAS
  PANHANDLE LATE THIS AFTERNOON AND EVENING. 

* TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS
  AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY
  ON EAST WEST ORIENTED ROADWAYS. LOOSE OR LIGHTWEIGHT OBJECTS MAY BE
  BLOWN ABOUT. AREAS OF BLOWING DUST COULD OCCUR...ESPECIALLY NEAR
  OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB
4 follow-up statements
608 
WWUS74 KAMA 251704
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1204 PM CDT WED MAR 25 2015

TXZ005-009>020-260115-
/O.CON.KAMA.WI.Y.0001.150325T2100Z-150326T0500Z/
LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
1204 PM CDT WED MAR 25 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT CDT TONIGHT...

* EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH 
  ARE EXPECTED ACROSS SOUTHERN AND EASTERN PORTIONS OF THE TEXAS 
  PANHANDLE LATE THIS AFTERNOON AND EVENING. 

* TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS 
  AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... 
  ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR 
  LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST 
  COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
440 
WWUS74 KAMA 252109
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT WED MAR 25 2015

OKZ001>003-TXZ001>004-006>008-260500-
/O.EXA.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER
409 PM CDT WED MAR 25 2015

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE
  EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS
  AFTERNOON AND EVENING.

* TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS 
  AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... 
  ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR 
  LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST 
  COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ005-009>020-260500-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/
LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...
WELLINGTON
409 PM CDT WED MAR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH ARE
  EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS
  AFTERNOON AND EVENING.

* TIMING...WINDS WILL STRENGTHEN BEHIND A COLD FRONT LATE THIS 
  AFTERNOON...AND REMAIN STRONG THROUGH THE EVENING HOURS. 

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... 
  ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR 
  LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST 
  COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
130 
WWUS74 KAMA 260034
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT WED MAR 25 2015

OKZ001>003-TXZ001>020-260500-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
734 PM CDT WED MAR 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* EVENT...NORTH WINDS AROUND 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
  CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING.

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE EVENING HOURS.

* IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT... 
  ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. LOOSE OR 
  LIGHTWEIGHT OBJECTS MAY BE BLOWN ABOUT. AREAS OF BLOWING DUST 
  COULD OCCUR... ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
252 
WWUS74 KAMA 260400
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1100 PM CDT WED MAR 25 2015

OKZ001>003-TXZ001>020-260500-
/O.CAN.KAMA.WI.Y.0001.000000T0000Z-150326T0500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1100 PM CDT WED MAR 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO BELOW 35 MILES AN HOUR.

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 10:37 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Mar 24, 10:37 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1037 PM CDT TUE MAR 24 2015

.AVIATION...
A COLD FRONT WILL PASS THROUGH THE PANHANDLES DURING THE LATE
MORNING. WINDS WILL INCREASE BY AFTERNOON WITH GUSTS TO AROUND 40
KNOTS. AN AVIATION WEATHER WARNING MAY BECOME NECESSARY FOR KAMA. VFR
CONDITIONS ARE EXPECTED TO PREVAIL AT THIS TIME. BUT WOULD NOT BE
SURPRISED TO SEE SOME MVFR CIGS AT GUY AND DHT AT THE TAIL END OF
THIS FORECAST. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION THE LOWER
CIGS AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 526 PM CDT TUE MAR 24 2015/

AVIATION...
SKIES ARE EXPECTED TO REMAIN VFR THROUGH THIS FORECAST. WINDS WILL
SHIFT TO NORTHWEST AND NORTH BEHIND A COLD FRONT WEDNESDAY MORNING.
WINDS WILL THEN PICK UP EVEN MORE DURING THE AFTERNOON WEDNESDAY.
WIND GUSTS MAY APPROACH 40 KNOTS.

PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAR 24 2015/

DISCUSSION...
NOT A LOT OF CHANGES MADE TO THE PREVIOUS FCST PCKG. GENERALLY DRY
WEATHER IS EXPECTED ACROSS THE AREA FOR THE NEXT 7 DAYS. A STRONG
COLD FRONT WILL MOVE ACROSS THE OK AND TX PNHDLS WEDNESDAY...WITH
WINDY CONDITIONS FOR SEVERAL HOURS BEHIND THIS BOUNDARY. DID INCREASE
WIND SPEEDS ACCORDINGLY FOR WED AFTERNOON AND NIGHT. LEFT IN SLGT CHC
POPS FOR FAR NWRN COUNTIES WED NIGHT AS AN UPPER LEVEL SHORTWAVE TROF
GRAZES THAT PART OF THE FCST AREA WED NIGHT.

COOLER TEMPERATURES THURSDAY FOLLOWED BY A RETURN TO ABOVE NORMAL
TEMPERATURES SLATED FOR MOST PERIODS FROM FRIDAY THRU NEXT TUESDAY AS
THE OVERALL UPPER AIR PATTERN FEATURES A WRN US RIDGE AND ERN US
TROF. MEDIUM RANGE MODELS DIFFER ON WHETHER OR NOT AN UPPER LEVEL LOW
UNDERCUTS THIS WRN US RIDGE EARLY NEXT WEEK TO BRING A THREAT OF
PRECIP NEXT MONDAY NIGHT AND TUESDAY. THIS FAR OUT IN TIME...HAVE
SIDED WITH MODEL CONSENSUS AND MAINTAINED A DRY FCST PENDING BETTER
MODEL AGREEMENT.

ANDRADE

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP WEDNESDAY AFTERNOON
ACROSS THE FAR SOUTHERN TEXAS PANHANDLE DUE TO BREEZY TO WINDY
CONDITIONS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES
AROUND 20 PERCENT. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER
CONDITIONS ARE ANTICIPATED THURSDAY INTO EARLY NEXT WEEK DUE TO
EITHER 20 FOOT WINDS BELOW 15 MPH OR MINIMUM RELATIVE HUMIDITY VALUES
ABOVE 20 PERCENT DURING THIS TIME PERIOD.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/16
Hazardous weather outlook, Mar 24, 3:51 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CDT TUE MAR 24 2015

OKZ001>003-TXZ001>020-251100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
351 PM CDT TUE MAR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP WEDNESDAY AFTERNOON
ACROSS THE FAR SOUTHERN TEXAS PANHANDLE DUE TO BREEZY TO WINDY
CONDITIONS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES
AROUND 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS ACROSS THE FAR SOUTHERN TEXAS
PANHANDLE WEDNESDAY AFTERNOON.

ANDRADE

Nearby

Wind Advisories in Texas, 2015Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.